Albumin and Nurse

RANGER COLLEGE Semester one Re-Entrance Exam Part 1 Questions pertaining to Gerontology: 1. The nurse cautions that the most frequent response to elder abuse by the abused older adult is a. angerc. notification of authorities b. physical retaliation d. nothing at all 2. The nurse would anticipate that a person with a hemorrhagic CVA to the left hemisphere would exhibit a. language disturbancesc. inappropriate affect b. poor impulse controld. confabulation 3. The nurse caring for the older adult patient who is taking a diuretic for control of hypertension should monitor the patient closely for signs of a. hypokalemiac. yponatremia b. hypocalcemiad. hyperkalemia 4. The physician has written an order to convert an enteric-coated medication from the pill form to the liquid form. The nurse should a. transcribe the order and change the medication administration record to show the liquid form b. use up the rest of the tablets by crushing them and giving them dissolved in water c. order the liquid for from the pharmacy as ordered d. inquire if the physician wants the dose to be the same as the pill 5. The nurse recognizes that a major indicator of a positive self-image in an older adult living in a long-term care facility is a. eeding self independently c. having family visitors every week b. maintaining urinary continenced. neat grooming and wearing fresh clothes 6. When the 80-year-old Orthodox Jewish man dies in the hospital, the nurse should a. notify the rabbi to send a member of the synagogue to stay with the body b. inform the mortuary about the desire of the patient to be cremated c. prepare the body for the ritual bath by temple members before embalming d. facilitate removal of the body because burial must take place 48 hours after death 7. The most significant laboratory value that would alert the nurse to probable malnutrition would be a . high hemoglobin level (18 g/dl) c. high hematocrit level (51%) b low white blood cell count (5000/mm3) d. low serum albumin level (2. 8 g/dl) 8. The nurse would question the order for lorazepam (Ativan), 5 mg at bedtime, for a patient with a. chronic obstructive pulmonary disease (COPD) c. hypertension b. any form of dementiad. sleep apnea 9. The totally competent 76-year-old female with terminal cancer is fatigued and tearful about the ineffectiveness of her treatment. She tells the nurse that she wishes she had never started it but now feels obligated to continue.

The nurse explains that a once treatment has begun, the doctor should decide about any changes b. she may change her mind about treatment at any time c. decisions about treatment should be made by the person who is her medical power of attorney d. cessation of treatment will shorten her life 10. A patient who is terminally ill has been unable to maintain good nutrition because of nausea and anorexia and has lost a great deal of weight. He is now unable to change his position in bed and needs frequent perineal because of urinary incontinence.

The nurse planning his care would most importantly a. coax him to eat high-calorie, high-fat supplements and, if he is unable to consume at least 3,000 calories/day, request the doctors permission to tube feed him that amount b. be alert to his need for laxatives and stool softeners to prevent constipation c. place suction in the room for the eventual dyspnea and choking he will experience d. place an air pressure mattress, turn and position the patient every 2 hours, and keep his skin dry and clean to prevent breakdown

A limited
time offer!
Save Time On Research and Writing. Hire a Professional to Get Your 100% Plagiarism Free Paper